Alert archive / Idaho / Wind Advisories in 2014
Wind Advisory 16, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Apr 14, 2014, 1:48 PM MDT. It took effect at Apr 15, 2014, 12:00 PM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2014, 1:48 PM MDT (19:48 UTC)
- In effect from
- Apr 15, 2014, 12:00 PM MDT
- Expired
- Apr 15, 2014, 8:47 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
The text
As transmitted, in the capitals the NWS used until 2016.
790 WWUS75 KPIH 141948 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 148 PM MDT MON APR 14 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY... .A COLD FRONT WILL PUSH THROUGH EASTERN IDAHO ON TUESDAY AND EXPECT WINDY CONDITIONS TO DEVELOP BEHIND THE FRONT. 25 TO 35 MPH SUSTAINED WINDS ARE EXPECTED IN THE EASTERN MAGIC VALLEY...LOWER SNAKE RIVER PLAIN AND SOUTH CENTRAL HIGHLANDS. EXPECT THE WINDS TO DIE DOWN AFTER SUNSET ON TUESDAY. IDZ017-021-022-151100- /O.NEW.KPIH.WI.Y.0016.140415T1900Z-140416T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 148 PM MDT MON APR 14 2014 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TO 8 PM MDT TUESDAY. * TIMING...1 PM TO 8 PM MDT TUESDAY * WINDS...WEST TO SOUTHWEST 25 TO 35 MPH WITH GUSTS 40 TO 50 MPH. * LOCATIONS INCLUDE...RUPERT...BURLEY...SHOSHONE...POCATELLO... BLACKFOOT...FORT HALL...CAREY * IMPACTS...DIFFICULT DRIVING CONDITIONS ALONG THE INTERSTATE 86 TO 15 CORRIDOR FOR HIGH PROFILE VEHICLES. POTENTIAL FOR SOME REDUCED VISIBILITIES DUE TO BLOWING DUST. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
109 WWUS75 KPIH 150910 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 310 AM MDT TUE APR 15 2014 IDZ020-152100- /O.EXB.KPIH.WI.Y.0016.140415T1800Z-140416T0200Z/ UPPER SNAKE RIVER PLAIN- INCLUDING THE CITIES OF...IDAHO FALLS...REXBURG...RIGBY 310 AM MDT TUE APR 15 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING. * TIMING...NOON THROUGH MID EVENING. THE STRONGEST WINDS WILL OCCUR BETWEEN 3 AND 7 PM. * WINDS...SOUTHWEST 25 TO 35 MPH WITH GUSTS UP TO 50 MPH...BECOMING NORTHWEST LATE IN THE EVENT. * LOCATIONS INCLUDE...IDAHO FALLS...REXBURG...RIGBY AND THE INL COMPLEX. * IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS FOR LARGER VEHICLES ESPECIALLY WHEN DRIVING INTO A CROSSWIND. BLOWING DUST AND/OR SAND IS POSSIBLE NORTH OF IDAHO FALLS AND ALSO NEAR/NORTH OF REXBURG TOWARD EGIN AND PARKER. TRAVEL DELAYS OR CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ IDZ017-021-022-152100- /O.EXT.KPIH.WI.Y.0016.140415T1800Z-140416T0200Z/ EASTERN MAGIC VALLEY-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... POCATELLO...BLACKFOOT...OAKLEY 310 AM MDT TUE APR 15 2014 ...WIND ADVISORY NOW IN EFFECT FROM NOON TODAY TO 8 PM MDT THIS EVENING... * TIMING...NOON THROUGH MID EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 50 MPH POSSIBLE AT TIMES. WINDS WILL SHIFT TO WEST-NORTHWEST LATER IN THE AFTERNOON. * LOCATIONS INCLUDE...RUPERT...BURLEY...SHOSHONE...POCATELLO... BLACKFOOT...FORT HALL...CAREY...MALTA AND OAKLEY. * IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS FOR LARGER VEHICLES ESPECIALLY WHEN DRIVING INTO A CROSSWIND. BLOWING DUST IS POSSIBLE ESPECIALLY ACROSS PORTIONS OF THE FORT HALL INDIAN RESERVATION AFFECTING TRAVEL ON U-S 91 AND INTERSTATE 15...THE ARBON VALLEY...I-86 THROUGH THE AMERICAN FALLS AREA...AND ALONG I-84 SOUTH OF JUNCTION OF I-86 EAST OF BURLEY. TRAVEL DELAYS OR CLOSURES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
305 WWUS75 KPIH 152006 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 206 PM MDT TUE APR 15 2014 IDZ017-020>022-160300- /O.EXT.KPIH.WI.Y.0016.000000T0000Z-140416T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY 206 PM MDT TUE APR 15 2014 ...WIND ADVISORY NOW IN EFFECT UNTIL 9 PM MDT THIS EVENING... * TIMING...WINDS CONTINUING THROUGH 9 PM MDT THIS EVENING. * WINDS...SOUTHWEST 30 TO 40 MPH WITH GUSTS IN EXCESS OF 45 MPH. WINDS WILL SHIFT TO WEST-NORTHWEST IN THE UPPER SNAKE PLAIN LATER IN THE AFTERNOON. * LOCATIONS INCLUDE...RUPERT...BURLEY...SHOSHONE...POCATELLO... BLACKFOOT...FORT HALL...CAREY...MALTA...OAKLEY...INL...AND IDAHO FALLS. * IMPACTS...EXPECT DIFFICULT DRIVING CONDITIONS FOR HIGH PROFILE VEHICLES. AREAS OF BLOWING DUST CAN PRODUCE REDUCED VISIBILITY AND TEMPORARY ROAD CLOSURES AT TIMES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
577 WWUS75 KPIH 160247 NPWPIH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE POCATELLO ID 847 PM MDT TUE APR 15 2014 IDZ017-020>022-160400- /O.CAN.KPIH.WI.Y.0016.000000T0000Z-140416T0300Z/ EASTERN MAGIC VALLEY-UPPER SNAKE RIVER PLAIN- LOWER SNAKE RIVER PLAIN-SOUTH CENTRAL HIGHLANDS- INCLUDING THE CITIES OF...BURLEY...RUPERT...SHOSHONE...CAREY... IDAHO FALLS...REXBURG...RIGBY...POCATELLO...BLACKFOOT...OAKLEY 847 PM MDT TUE APR 15 2014 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Apr 14, 1:33 PM MDT, 15 minutes earlier.
Area forecast discussion, Apr 14, 1:33 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 133 PM MDT MON APR 14 2014 .SHORT TERM...TONIGHT THROUGH THURSDAY. UPPER LEVEL RIDGE DOMINATING CONDITIONS TODAY WITH CLEAR SKIES AND LIGHT WINDS DOMINATING THROUGH ALL OF SOUTHEAST IDAHO. AN UPPER LEVEL SHORT WAVE WILL PASS TO THE NORTH WITH A COLD FRONTAL PASSAGE AT THE SURFACE. EXPECT WINDY CONDITIONS TO DEVELOP BEHIND THE COLD FRONT IN THE SNAKE RIVER PLAIN...EASTERN MAGIC VALLEY AND SOUTH CENTRAL HIGHLANDS. HAVE ISSUED A WIND ADVISORY AFTER 1 PM TOMORROW FOR THOSE LOCATIONS. EXPECT SOME LIGHT SHOWERS MAINLY IN THE CENTRAL MOUNTAINS AND EASTERN HIGHLANDS WITH SNOW LEVELS DROPPING TO AROUND 5 THOUSAND FEET BY SUNSET. A WEAK SHORT WAVE IN STRONG NORTHWESTERLY FLOW WILL KEEP THE CHANCE FOR MOUNTAIN SNOW SHOWERS GOING THROUGH WEDNESDAY. AN UPPER LEVEL RIDGE WILL BUILD IN THURSDAY WITH DRY CONDITIONS EXPECTED. SHOULD HAVE NEAR SEASONAL HIGH TEMPERATURES ON TUESDAY WITH WELL BELOW NORMAL EXPECTED WEDNESDAY BEHIND THE COLD FRONT. AFTER WINDY CONDITIONS TUESDAY WINDS WILL BE MUCH LIGHTER BOTH WEDNESDAY AND THURSDAY. GK .LONG TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT. MODELS A BIT OUT OF SORTS WITH TIMING IN A FAIRLY SWIFT AND DYNAMIC PATTERN. THAT SAID...UPPER RIDGING GIVES WAY TO INCREASING CLOUDS THURSDAY NIGHT WITH APPROACH OF NEXT PACIFIC TROUGH. SYSTEM MOVES ACROSS THE CWA FRIDAY WITH AN ASSOCIATED COLD FRONT FOR GUSTY WINDS AND SOME RAIN AND MOUNTAIN SNOW SHOWERS. PROGRESSIVE PATTERN BRINGS RIDGING BACK FOR THE WEEKEND BEFORE THE NEXT UPSTREAM SYSTEM APPROACHES MONDAY. DITTMANN && .AVIATION...VFR CONDITIONS TODAY AND TONIGHT. APPROACHING TROUGH BRINGS SIGNIFICANT INCREASE IN WINDS TUESDAY WITH G30KT LIKELY OVER KPIH...KIDA... AND KBYI BY 151800Z. DITTMANN && .PIH WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 1 PM TO 8 PM MDT TUESDAY IDZ017-021-022. &&
Hazardous weather outlook, Apr 14, 3:09 AM MDT, 10 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 309 AM MDT MON APR 14 2014 IDZ017>025-031-032-150915- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 309 AM MDT MON APR 14 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT THE THREAT OF HAZARDOUS WEATHER ACROSS EASTERN IDAHO THROUGH TONIGHT IS VERY LOW. WE WILL ONLY SEE A SLOW INCREASE IN CLOUD COVER AND GUSTY WINDS...ESPECIALLY TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A STORM SYSTEM WILL BRING A COLD FRONT THROUGH EASTERN IDAHO TUESDAY ALONG WITH MORE RAIN AND SNOW SHOWERS. THE CENTRAL AND EASTERN MOUNTAINS WILL SEE THE BEST CHANCE OF SHOWERS...ALONG WITH A BAND OF SHOWERS ACROSS PORTIONS OF THE SNAKE PLAIN TOMORROW EVENING AND NIGHT. AMOUNTS WILL BE LIGHT OVERALL WITH SNOW LEVELS BY WEDNESDAY MORNING 4500-5300FT. SHOWERS WILL CONTINUE INTO THE EVENING HOURS. THE BIGGER IMPACT WILL COME FROM STRONG WINDS TOMORROW AFTERNOON AND EVENING. IT WILL BE BREEZY AREAWIDE DURING THIS PERIOD...WITH WINDS OF 30-35 MPH SUSTAINED AND HIGHER GUSTS ACROSS PORTIONS OF THE LOWER SNAKE PLAIN...MAGIC VALLEY AND SOUTH CENTRAL HIGHLANDS. THE UPPER PLAIN SHOULD BE SPARED WITH ONLY MINIMAL IMPACTS INCLUDING BLOWING DUST. THE OTHER AREAS WILL LIKELY NEED A WIND ADVISORY...WITH IMPACTS BEING FELT BY LARGER VEHICLES IN THE WIND. BLOWING DUST HAS BEEN MINIMAL DURING RECENT EVENTS...AND WE ARE EXPECTING THE SAME FOR THIS ONE. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.